Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 99, NWS Boston/Norton, MA

August 5, 2009Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2009, 7:08 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 7:08 PM EDT (23:08 UTC)
Expired
Aug 5, 2009, 8:00 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 052308
SVRBOX
MAC005-RIC001-003-007-060000-
/O.NEW.KBOX.SV.W.0099.090805T2308Z-090806T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRISTOL COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF BARRINGTON...
  NORTHEASTERN KENT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF WARWICK...
  SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
  CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 800 PM EDT

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARRINGTON...AND WAS MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...REHOBOTH...SWANSEA...
  SOMERSET...DIGHTON...BERKLEY AND FREETOWN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

&&

LAT...LON 4178 7147 4195 7113 4173 7100 4172 7112
      4173 7115 4171 7117 4170 7132 4175 7138
      4178 7138 4173 7138 4171 7136 4169 7138
      4169 7143
TIME...MOT...LOC 2308Z 254DEG 26KT 4177 7130

$$

FRANK
2 follow-up statements
000 
WWUS51 KBOX 052320
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT WED AUG 5 2009

RIC007-052328-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
PROVIDENCE RI-
720 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROVIDENCE COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.  THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 4172 7133 4171 7137 4172 7138 4172 7135
      4175 7136 4177 7132 4178 7134 4180 7134
      4189 7110 4173 7100 4173 7115 4171 7117
      4170 7127
TIME...MOT...LOC 2318Z 263DEG 16KT 4175 7126

$$

MAC005-RIC001-003-060000-
/O.CON.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
BRISTOL RI-BRISTOL MA-KENT RI-
720 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
NORTHEASTERN KENT AND NORTHERN BRISTOL COUNTIES IN RHODE ISLAND...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BARRINGTON...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSEA...SOMERSET...DIGHTON AND BERKLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4172 7133 4171 7137 4172 7138 4172 7135
      4175 7136 4177 7132 4178 7134 4180 7134
      4189 7110 4173 7100 4173 7115 4171 7117
      4170 7127
TIME...MOT...LOC 2318Z 263DEG 16KT 4175 7126

$$

FRANK
000 
WWUS51 KBOX 052347
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
747 PM EDT WED AUG 5 2009

RIC003-052356-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
KENT RI-
747 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KENT
COUNTY IS CANCELLED...

LAT...LON 4172 7135 4174 7136 4175 7136 4175 7135
      4176 7130 4178 7128 4182 7110 4173 7100
      4173 7115 4171 7117 4170 7128
TIME...MOT...LOC 2346Z 263DEG 16KT 4173 7126

$$

MAC005-RIC001-060000-
/O.CON.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
BRISTOL RI-BRISTOL MA-
747 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND NORTHERN
BRISTOL COUNTY IN RHODE ISLAND...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARREN...OR NEAR
BARRINGTON...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSEA...SOMERSET AND DIGHTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4172 7135 4174 7136 4175 7136 4175 7135
      4176 7130 4178 7128 4182 7110 4173 7100
      4173 7115 4171 7117 4170 7128
TIME...MOT...LOC 2346Z 263DEG 16KT 4173 7126

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:25 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 5, 5:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT WED AUG 5 2009

.SYNOPSIS...
A FRONT MAY STALL ACROSS THE WATERS LATE TONIGHT BEFORE MOVING
OFFSHORE LATE THURSDAY. HIGH PRESSURE WILL PUSH INTO THE REGION
THROUGH THIS WEEKEND...BRINGING MILD AND DRY CONDITIONS. A WARM
FRONT WILL LIFT N OF THE REGION EARLY NEXT WEEK...BRINGING A
PERIOD OF HAZY...HOT AND HUMID WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
STRATUS AND PATCHY FOG CONTINUES TO HANG TOUGH ACROSS PORTIONS OF
CAPE COD AND THE ISLANDS. MESOANALYSIS AT 3 PM INDICATED MEAN LAYER
CAPE OF 1000-1500 J/KG ACROSS MOST OF EASTERN MA AND RI. WIND SHEAR
REMAINS WEAK FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND.
STILL PLENTY OF ENERGY AVAILABLE THOUGH FOR ISOLATED SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING.

COOL FRONT AT 4 PM EXTENDED FROM NORTHEAST MA THROUGH SOUTH CENTRAL
WORCESTER COUNTY TO NEAR HARTFORD. THIS FRONT SHOULD REACH THE CAPE
COD CANAL TOWARD 10 PM.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THIS COOL FRONT LIKELY STALLS ACROSS CAPE COD AND THE ISLANDS LATER
TONIGHT. A MID LEVEL SHORTWAVE MOVING NORTHEAST FROM THE MID ATLANTIC
COAST MAY INDUCE A WEAK SURFACE LOW PRESSURE ALONG THIS FRONT LATE
TONIGHT...FURTHER SLOWING ITS EASTWARD PROGRESS. KEPT A CHANCE OF
SHOWERS IN THE VICINITY OF CAPE COD AND THE ISLANDS INTO THURSDAY.

THURSDAY NIGHT...ALL MODELS DEVELOP A LOW PRESSURE OFF THE COAST
UNDERNEATH THE RIGHT REAR QUADRANT OF A STRENGTHENING 250 MB JET
STREAK...ALSO AS A SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS
DEVELOPS THE STRONGEST LOW PRESSURE AMONGST THE MODEL SOLUTIONS...AS
WAS TREATED AS A MODEST OUTLIER. THAT SAID...BROUGHT A CHANCE OF
SHOWERS FARTHER NORTHWEST INTO SOUTHEAST MA AND RI THURSDAY EVENING.

TEMPERATURES WERE A BLEND OF THE MET AND MAV GUIDANCE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODEL SOLUTIONS ARE SHOWING MORE SPREAD...ESPECIALLY IN
THE LATTER PERIODS OF THE LONG TERM FORECAST. THIS ALL HINGES ON THE
DEVELOPMENT OF RIDGING ALONG THE E COAST AND HOW LONG IT WILL LAST.
LEANED TOWARD THE HPC SUGGESTED BLEND OF THE 00Z ECMWF...EC AND CMC
ENSEMBLES AND THE GFS ENSEMBLES...WHICH INDICATE A LESS AMPLIFIED
THAN THE OP GFS RUN OR THE GGEM. SO...IT APPEARS THAT THERE WILL BE
A PERIOD OF SUMMER HEAT...BUT HOW LONG IS STILL IN QUESTION.

FRIDAY...BUBBLE OF WEAK HIGH PRES BUILDS ACROSS THE REGION WITH
FRONT WELL TO THE S AND NEXT SYSTEM WELL TO THE W. SOME MODELS SHOW
A WEAK TROUGH ACROSS NORTHERN NEW ENGLAND...BUT NOT MUCH MOISTURE OR
SUPPORT WITH THIS...SO MAINLY A WIND SHIFT LINE AS IT PASSES. EXPECT
TEMPS TO RUN A FEW DEGREES COOLER THAN NORMAL...MAINLY AROUND 80.
OVERNIGHT LOWS FRIDAY NIGHT MAY ALSO RUN UP TO 5 DEGREES BELOW
NORMAL WITH NW FLOW IN PLACE.

SATURDAY...MAINLY A DRY FORECAST IN PLACE AS HIGH PRES SHIFTS E
ACROSS THE REGION. QUESTION AT THIS POINT WILL BE WHETHER A LOW
PASSES S OF NEW ENGLAND ALONG STATIONARY FRONT AS THE GFS SUGGESTS.
HAVE PUT IN SLIGHT CHANCE POPS SKIRTING THE S COAST SAT AFTERNOON
AND NIGHT FOR NOW...BUT LOW CONFIDENCE WITH THIS FEATURE. HAVE TEMPS
RUNNING SEVERAL DEGREES COOLER THAN NORMAL WITH A FEW MORE CLOUDS
AROUND...AS LIGHT WINDS BACK TO S-SW. MAY SEE SEA BREEZES DURING THE
AFTERNOON AS WELL.

SUNDAY...MORE CLOUDS ACROSS THE REGION AS HUMIDITY INCREASES SLOWLY.
MAY ALSO SEE WIDELY SCT SHOWERS ACROSS S NH DURING THE AFTERNOON AND
EVENING. HELD OFF ANY SHOWERS/TSTMS FROM THE APPROACHING WARM FRONT
AS MODELS STILL HAVING DIFFICULTY HANDLING THE TIMING OF THIS
FEATURE. AS DEWPTS INCREASE...ESPECIALLY AT NIGHT...WILL ALSO SEE
PATCHY FOG DEVELOP SUNDAY NIGHT. EXPECT HIGHS MOSTLY IN THE 70S WITH
A FEW LOWER 80S SPRINKLED IN THE LOWER CT VALLEY.

MONDAY...MODELS STILL SIGNALING THE WARM FRONTAL PASSAGE DURING THIS
PERIOD. TEMPS RISE DRAMATICALLY...WITH HIGHS IN THE MID 80S TO
AROUND 90...WARMEST ACROSS N CT/W MA AS THE SCATTERED SHOWERS/TSTMS
LIFT N OF THERE DURING THE DAY. APPEARS THEY MAY LINGER ACROSS E AND
N MA/S NH THROUGH THE DAY AND INTO MON NIGHT. EXPECT TEMPS TO RUN
AROUND 5 DEGREES ABOVE NORMAL...THOUGH WILL RUN A BIT COOLER ALONG
THE S COAST WITH ONSHORE WINDS.

TUESDAY-WEDNESDAY...A LOT OF MODEL SOLUTION SPREAD DURING THIS
PERIOD...ALL DEPENDENT UPON WHETHER UPPER LEVEL TROUGHING
RE-ESTABLISHES ACROSS THE NE U.S. AS SEVERAL MEMBERS OF THE MODEL
SUITE SUGGEST...OR IF THE RIDGE HOLDS IN TO KEEP THE HEAT IN PLACE.
FOR NOW...SPLITTING THE DIFFERENCE...THOUGH LEANING TOWARD MILDER
TEMPS WITH HIGHS IN THE 80S BOTH DAYS. DEPENDING WHETHER THIS UPPER
LEVEL FEATURES SETS UP...COULD SEE SCATTERED DIURNAL SHOWERS/TSTMS
MAINLY TUE AFTERNOON/EVENING WITH SCT SHOWERS MENTIONED FOR NOW WED
AFTERNOON/EVENING.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THIS EVENING...IFR STRATUS AND FOG LINGER ACROSS PORTIONS OF CAPE
COD AND THE ISLANDS. VFR ELSEWHERE.

SCT STRONG TSTMS EXPECTED THROUGH 06/03Z...PRIMARILY ACROSS NORTHERN
CT...NORTHERN RI AND MA. MAIN THREAT WILL BE FROM STRONG WIND
GUSTS...BUT COULD ALSO SEE SOME HAIL.

TONIGHT...BECOMING VFR AT MOST LOCATIONS BEHIND A COLD FRONT. IFR
CONDITIONS LIKELY TO CONTINUE VCNTY CAPE COD AND THE ISLANDS UNTIL
LATE TONIGHT.

THU...VFR...EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS.
SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...MAINLY VFR. EXPECT EARLY MORNING MVFR-IFR VSBYS IN LEFTOVER
FOG...THEN MORE PATCHY FOG DEVELOP LATE FRIDAY NIGHT. LOCAL SEA
BREEZES POSSIBLE.

SATURDAY...VFR. PERIOD OF EARLY MORNING MVFR-IFR VSBYS IN LOW CLOUDS
FOG PATCHES. MVFR-IFR CIGS/VSBYS IN AREAS OF FOG SAT NIGHT.

SUNDAY...MAINLY VFR. MVFR CIGS/VSBYS IN AREAS OF MORNING FOG...THEN
MAINLY VFR. LOCAL VFR-MVFR CIGS/VSBYS IN WIDELY SCT-SCT
SHOWERS/ISOLD TSTMS MAINLY ACROSS S NH/W MA SUNDAY AFTERNOON. MORE
NIGHTTIME MVFR VSBYS IN AREAS OF FOG.

MONDAY...MAINLY VFR. MVFR-IFR DURING THE EARLY MORNING AND AGAIN AT
NIGHT IN LOW CLOUDS AND PATCHY FOG. LOCAL MVFR CIGS/VSBYS IN SCT
SHWRS/TSTMS MAINLY ACROSS E AND N MA INTO S NH...THOUGH COULD SEE A
FEW IN RI/N CT EARLY.

&&

.MARINE...
TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH NIGHT THROUGH
THURSDAY NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY
THUNDERSTORM THIS AFTERNOON OR EVENING...ESPECIALLY ALONG THE EAST MA
COAST.

OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY-SATURDAY...MAINLY W-NW WINDS BELOW SMALL CRAFT CRITERIA WITH
HIGH PRES IN PLACE. SEAS 4 FT OR LESS.

SUNDAY...S-SE WINDS UP TO 20 KT...POSSIBLE GUSTS UP TO 25 KT ON THE
OUTER WATERS. SEAS UP TO 4 FT.

MONDAY...S-SW WINDS UP TO 15 KT. SEAS 3 FT OR LESS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EVT
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT WED AUG 5 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-062045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND
RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING
SHOULD WEAKEN SOME AFTER SUNSET. THE MAIN AREA OF CONCERN WILL BE
ACROSS EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND WINDHAM
COUNTY CONNECTICUT. THE STRONGER STORMS ARE LIKELY TO PRODUCE GUSTY
WEST TO NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT
LIGHTNING. DAMAGE FROM WIND OR LIGHTNING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...MAINLY IN
THE AFTERNOON.

LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY
NEXT MONDAY AWAY FROM THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-062045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING
SHOULD WEAKEN SOME AFTER SUNSET. THE MAIN AREA OF CONCERN WILL BE
ACROSS TO COASTAL WATERS EAST OF MASSACHUSETTS...AS WELL AS THE UPPER
REACHES OF NARRAGANSETT BAY. THE STRONGER STORMS ARE COULD PRODUCE
GUSTY WEST TO NORTHWEST WINDS UP TO 35 KT AND CLUSTERS OF FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...MAINLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BELK

In the hours before

Special weather statement, Aug 5, 5:45 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT WED AUG 5 2009

MAZ017-020-RIZ002-004-005-052230-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-
545 PM EDT WED AUG 5 2009

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 5 MILES NORTHWEST OF CRANSTON...OR ABOUT 7 MILES WEST OF
PROVIDENCE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CRANSTON...JOHNSTON...NORTH
  PROVIDENCE...PROVIDENCE...CENTRAL FALLS...EAST PROVIDENCE...
  PAWTUCKET...SEEKONK AND REHOBOTH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Local storm report, Aug 5, 5:46 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     PLAINVILLE              42.00N 71.33W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.

0315 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON TEMPLE STREET.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            WIRES DOWN ON FOREST STREET.

0428 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.

&&

HFRANK
Special weather statement, Aug 5, 5:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT WED AUG 5 2009

MAZ018-019-052230-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
550 PM EDT WED AUG 5 2009

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER PLYMPTON...OR ABOUT 9 MILES WEST OF PLYMOUTH...MOVING EAST
AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PLYMPTON...KINGSTON...PLYMOUTH
  AND DUXBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Local storm report, Aug 5, 6:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     WARE                    42.25N 72.25W
08/05/2009                   HAMPSHIRE          MA   AMATEUR RADIO

            UTILITY POLE DOWN ON BRIMFIELD RD

0215 PM     TSTM WND DMG     WARREN                  42.22N 72.19W
08/05/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON BROOKFIELD RD

0240 PM     TSTM WND DMG     2 N MONSON              42.13N 72.31W
08/05/2009                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON STAFFORD RD

0310 PM     TSTM WND DMG     PLAINVILLE              42.00N 71.33W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.

0315 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            WIRES DOWN ON FOREST STREET.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON TEMPLE STREET.

0428 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.

&&

HFRANK
Local storm report, Aug 5, 6:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     WARE                    42.25N 72.25W
08/05/2009                   HAMPSHIRE          MA   AMATEUR RADIO

            UTILITY POLE DOWN ON BRIMFIELD RD

0215 PM     TSTM WND DMG     WARREN                  42.22N 72.19W
08/05/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON BROOKFIELD RD

0240 PM     TSTM WND DMG     2 N MONSON              42.13N 72.31W
08/05/2009                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON STAFFORD RD

0310 PM     TSTM WND DMG     PLAINVILLE              42.00N 71.33W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.

0315 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
08/05/2009                   NORFOLK            MA   AMATEUR RADIO

            A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            WIRES DOWN ON FOREST STREET.

0421 PM     TSTM WND DMG     WHITMAN                 42.08N 70.93W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON TEMPLE STREET.

0428 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/05/2009                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.

0500 PM     MARINE TSTM WIND 10 NNE COHASSET         42.32N 70.75W
08/05/2009  E43.00 MPH       ANZ251             MA   BUOY

&&

HFRANK
Special weather statement, Aug 5, 7:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EDT WED AUG 5 2009

MAZ017-018-020-021-RIZ002-004-005-052345-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
705 PM EDT WED AUG 5 2009

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES NORTH OF BARRINGTON...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARREN...REHOBOTH...SWANSEA...
  SOMERSET...DIGHTON...BERKLEY...TAUNTON...FREETOWN...RAYNHAM...
  LAKEVILLE AND MIDDLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:17 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Providence58 min
Aug 5, 1:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester55 min
Aug 5, 2:14 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester75 min
Aug 5, 2:44 PM EDTFlash Flood WarningBOXHampden, Worcester35 min
Aug 5, 4:08 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth42 min
Aug 5, 4:13 PM EDTSpecial Marine WarningBOX47 min
Aug 5, 4:57 PM EDTSpecial Marine WarningBOX63 min
Aug 5, 6:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth16 min
Aug 5, 6:23 PM EDTSpecial Marine WarningBOX34 min
Aug 5, 7:10 PM EDTSpecial Marine WarningBOX35 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.